Discrete approximation of the Griffith functional by adaptive finite elements - Archive ouverte HAL Access content directly
Journal Articles SIAM Journal on Mathematical Analysis Year : 2023

Discrete approximation of the Griffith functional by adaptive finite elements

Elise Bonhomme

Abstract

This paper is devoted to show a discrete adaptive finite element approximation result for the isotropic two-dimensional Griffith energy arising in fracture mechanics. The problem is addressed in the geometric measure theoretic framework of generalized special functions of bounded deformation which corresponds to the natural energy space for this functional. It is proved to be approximated in the sense of $\Gamma$-convergence by a sequence of discrete integral functionals defined on continuous piecewise affine functions. The main feature of this result is that the mesh is part of the unknown of the problem, and it gives enough flexibility to recover isotropic surface energies.
Fichier principal
Vignette du fichier
Babadjian-Bonhomme-REVISED_without_comments.pdf (637.58 Ko) Télécharger le fichier
Origin Files produced by the author(s)

Dates and versions

hal-03586876 , version 1 (24-02-2022)
hal-03586876 , version 2 (13-06-2023)

Identifiers

Cite

Jean-François Babadjian, Elise Bonhomme. Discrete approximation of the Griffith functional by adaptive finite elements. SIAM Journal on Mathematical Analysis, 2023, 55 (6), pp.6778-6837. ⟨10.1137/22M1528161⟩. ⟨hal-03586876v2⟩
93 View
48 Download

Altmetric

Share

Gmail Mastodon Facebook X LinkedIn More